|follow-up amprenavir dosage
Sep 6, 2001
I asked a question regarding my high dosage of amp/norvir-1250 bid amp. 200norvir bid. I am resistant to both drugs my t-cells and viral load however has remained reasonabily controlled, so i am getting benefit. I just read that rescriptor has same boosting effect as norvir and does not have the neg. effects on tricy. and cholesteral. I have never taken this med-should I suggest it as an alternative to norvir to prevent further lipodatrophy. Also I have heard that fortovase can resensitize amprenavir susceptibility any thoughts on that?
Response from Dr. Little
Although you have shown resistance to both amprenavir and ritonavir, you are clearly having a continued beneficial effect if your viral load and T cells are remaining relatively stable over time on this regimen. I will not claim to be an expert on delavirdine (rescriptor)-boosted protease regimens. I know that this is in practice by some, but cannot support this change with much enthusiasm since, you appear to have a sufficient "boost" of your amprenavir levels with your current ritonavir-boost and there is vastly more experience with ritonavir boosted regimens. If you are still interested in finding more information about rescriptor-boosted amprenavir regimens, I would direct you to submit this question to the treatment strategies expert forum of THE BODY. I am not completely sure that I understand your other question - I think you are asking if saquinavir taken with amprenavir by someone with amprenavir resistance will result in improved antiviral activity. The answer - not that I am aware of. Again - feel free to direct this question to the experts in the treatment strategies forum if I have misinterpreted your question or not provided an adequate answer.
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.